MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI CARAVEL; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. ASAHI CARAVEL; PERCUTANEOUS CATHETER
Catalog Number CRV150-19P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Single reporter exemption #e2015028.Device evaluation of the subject microcatheter could not be conducted because the device was not returned.Lot history review revealed no anomaly relating to the reported event and no other similar product experience report was received.Reviewing of the production records found no indication of product deficiency.Based on the provided information, it was presumed that tensile stress exceeding the product's design limit might be applied while the catheter tip was being trapped by the severely calcified lesion.Instructions for use states that: [contraindications] :do not use this microcatheter in advanced calcified lesion; [warnings]: if any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the cause are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter and damage the blood vessel.); and, ["malfuctions"]: separation.
 
Event or Problem Description
On "deceomber" 18, 2018, the manufacturer received a copy of user facility medwatch report (report number #: (b)(4)) via its us importer.It was reported that the patient was in for a planned pci for a total occluded right coronary artery with severe calcification.An asahi microcatheter was used to assist in crossing the lesion.It was unable to cross the lesion and while attempting to remove the microcatheter felt some resistance.Upon removal of the catheter, the tip of the microcatheter was noticed missing.Fluoroscopy noted the tip of the microcatheter remained in the right coronary artery over the guide wire.The guide wire was withdrawn to the guiding catheter and a balloon was inserted to help retrieve the tip.The guiding catheter and the tip of the microcatheter sustained no clinical complication as a result and the patient was discharged home on the same date.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in date of this report was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI CARAVEL
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key8194517
Report Number3003775027-2018-00225
Device Sequence Number16503056
Product Code DQY
UDI-Device Identifier04547327108782
UDI-Public(01)04547327108782(17)210630(10)180710K081
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
Report Date (Section F) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue NumberCRV150-19P
Device Lot Number180710K081
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/17/2018
Event Location Hospital
Date Report to Manufacturer12/18/2018
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date12/24/2018
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR